MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; system, appendage closure, left atrial

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; system, appendage closure, left atrial
Model Number M635WU50270
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2026
Type of Reportable Event Death
Event or Problem Description
Reported via clinical study.It was reported that death occurred.A left atrial appendage (laa) closure procedure was performed.The patient was on apixaban (10 mg/day) therapy prior to enrollment into the study.On (b)(6) 2023 implant transesophageal echocardiography (tee) assessment revealed 2 laa lobes with an ostium diameter of 23.3 mm and length of 39.1mm.On (b)(6) 2023, the patient got crossover and successful placement of 27mm watchman flx device with complete laa seal and deployed device diameter of 22.7mm.Prior to the implant procedure aspirin was administered.The patient was discharged on the same day on apixaban (10 mg/day) and aspirin (81 mg/day).On (b)(6) 2026,1039 days post index procedure, the patient passed away and the cause of death is unknown.At the time of death, the patient was not on any anticoagulant/ antiplatelet medication.No action taken and diagnostics was performed in response to the event.No further information available at this time.
 
Event or Problem Description
Reported via clinical study: it was reported that death occurred.A left atrial appendage (laa) closure procedure was performed.The patient was on apixaban (10 mg/day) therapy prior to enrollment into the study.On (b)(6) 2023 implant transesophageal echocardiography (tee) assessment revealed 2 laa lobes with an ostium diameter of 23.3 mm and length of 39.1mm.On (b)(6) 2023, the patient got crossover and successful placement of 27mm watchman flx device with complete laa seal and deployed device diameter of 22.7mm.Prior to the implant procedure aspirin was administered.The patient was discharged on the same day on apixaban (10 mg/day) and aspirin (81 mg/day).On (b)(6) 2026,1039 days post index procedure, the patient passed away and the cause of death is unknown.At the time of death, the patient was not on any anticoagulant/ antiplatelet medication.No action taken and diagnostics was performed in response to the event.No further information available at this time.It was further reported that the sponsor device causality assessment is not related, the complaint will be close as not a complaint.
 
Additional Manufacturer Narrative
B5 describe event or problem: updated with additional information received.H6: impact code updated to f26 no health consequences or impact.

Brand Name
WATCHMAN FLX?
Common Device Name
system, appendage closure, left atrial
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
ballybrit business park
galway H91 Y 868
EI   H91 Y868
Manufacturer Contact
mary crawford
4100 hamline ave n
arden hills, MN 55112
+1(651)440-0979
MDR Report Key50165898
Report Number2124215-2026-42283
Device Sequence Number5253925
Product Code NGV
UDI-Device Identifier08714729860501
UDI-Public(01)08714729860501(17)260530(10)31726676
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/30/2026
Device Model NumberM635WU50270
Device Catalogue NumberM635WU50270
Device Lot Number0031726676
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/06/2026
Supplement Report FDA Received Date08/24/2026
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age82 YR
Patient SexMale
Patient Weight185 LB